MAUDE Adverse Event Report: ANGIODYNAMICS UNIBLATE ELECTRODE; ELECTROSURGICAL PROBE

ANGIODYNAMICS UNIBLATE ELECTRODE; ELECTROSURGICAL PROBE
Catalog Number H7877001035971
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has yet to be returned to the manufacturer for a device evaluation.The firm is attempting to obtain the device.An investigation into the root cause for product problem is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.Complaint reference # (b)(4).
 
Event or Problem Description
Angiodynamics' distributor reported that a uniblate rfa probe was unable to be used by their customer, as the tip was broken.The device was set aside and a new of the same was used to complete the procedure.There was no report of harm or injury to the patient due to this event.It was reported that the device involved in the incident is available to be returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was a uniblate device.A visual review of the device noted damage to the tip.The customers complaint description is confirmed for tip damage.Although the complaint description is confirmed, a definitive root cause cannot be determined.When the uniblate device is carded for packaging a protective sleeve is applied.This damage is consistent with the tip having an impact on a hard surface.It is not possible to tell if the damage occurred before packaging or after removal for use.Damage could have been caused by the manufacturer or the end user.This device was built in the manchester georgia facility which is no longer in operation.Employees who built the devices are no longer employed with angiodynamics.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.The instructions for use, which is supplied to the user with this catalog number, contains the following statements: "verify that the device's temperature sensor is functioning by holding the trocar tip between your sterile, gloved finger and thumb.The temperature reading on the rf generator (temp 5) should increase.If it does not, check connections and try again.Verify that the device's temperature sensor is functioning by holding the trocar tip between your sterile, gloved finger and thumb.Verify position of the device with imaging (e.G., ultrasound, ct).A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint reference # (b)(4).

Brand Name
UNIBLATE ELECTRODE
Common Device Name
ELECTROSURGICAL PROBE
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key8286923
Report Number1319211-2019-00009
Device Sequence Number13973531
Product Code GEI
UDI-Device IdentifierH7877001035971
UDI-PublicH7877001035971
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K010060
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2018
Device Catalogue NumberH7877001035971
Device Lot Number5279296
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2019
Supplement Date Received by Manufacturer01/04/2019
Initial Report FDA Received Date01/29/2019
Supplement Report FDA Received Date04/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1